Some simple estimators for the two-parameter gamma distribution

Helton Saulo*, Marcelo Bourguignon, Xiaojun Zhu, N. Balakrishnan

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)


In this paper, we propose two new simple estimation methods for the two-parameter gamma distribution. The first one is a modified version of the method of moments, whereas the second one makes use of some key properties of the distribution. We then derive the asymptotic distributions of these estimators. Also, bias-reduction methods are suggested to reduce the bias of these estimators. The performance of the estimators are evaluated through a Monte Carlo simulation study. The probability coverages of confidence intervals are also discussed. Finally, two examples are used to illustrate the proposed methods.

Original languageEnglish
Pages (from-to)2425-2437
Number of pages13
JournalCommunications in Statistics: Simulation and Computation
Issue number8
Publication statusPublished - 14 Sept 2019


  • Gamma distribution
  • Maximum likelihood estimator
  • Method of moments
  • Modified moment estimator


Dive into the research topics of 'Some simple estimators for the two-parameter gamma distribution'. Together they form a unique fingerprint.

Cite this